Can elevated parathyroid hormone level, nodules in abdomen and lung be indications of cancer?
User rating for this question
I went to have a physical and they found my calcium levels were elevated at 2.68 so I had other blood test done to check my parathyroid as well. So a month later, my calcium levels dropped to 2.36, but found my parathyroid hormone levels above normal at 9.4 and crp at 14.3. Does this have any relation to cancer symptoms as I had a ct scan done of my abdomen and thy found two nodules of 9 mm and 5 mm in the lower portion of my lung and I am worried this is cancer. Do these symptoms and the two nodules correspond in any way and is this cancer? Should I be worried? My mother also has parathyroid problems and I am a 59 year old man. What do you interpret these results to mean and what should do?
Posted Wed, 1 Jan 2014 in Cancer
Answered by Dr. K. Harish 9 hours later
Brief Answer: unlikely Detailed Answer: Calcium levels and parathyroid hormone levels are not diagnostic of cancer. However, in parathyorid cancers very high levels of parathormone could be found. Again, cancer of parathyroid is very rare. With these levels, there is no need to worry about cancer The nodules in the lung may require evaluation. But again, very remote possibility of it being related to calcium levels. I think you need to get evaluated with an endocrinologist for calcium and parathormone values. But, I feel there is no reason for anxiety. The lung nodules may require further evaluation; again very small reason for anxiety.
People also viewed
- Low parathyroid hormone levels
- Serum parathyroid hormone level
- Is tightness in the chest a side effect of sutent?
- Is trouble concentrating a side effect of rituxan?
- High parathyroid hormone levels
- Cluster of bumps on stomach that itch
- Cluster bumps on vulva
- Cluster of bumps for months that itch
- Is tightness in the chest a side effect of treanda?
- What causes elevated parathyroid hormone
- Bumps on knees flesh colored clustered
- Is darkening of the skin a side effect of tarceva?
- Clitoris is itchy and has res bumps
- Is loss of appetite a side effect of gemcitabine?
- Elevated parathyroid hormone